Ohio, 2001

Flash Flood in Ohio, June 6, 2001

June 6, 2001 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 1:47 AM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 6, 1:47 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 AM EDT WED JUN 6 2001

WEAK H5 RIDGE BREAKS DOWN AND SHORT WAVES PASS OVR CWA FOR ALMOST 48
HRS. LOOKS LIKE THE RAIN CAN NO LONGER BE STOPPED.

ETA MODEL KEEPS SFC FRONT, WARM OR STATIONARY, ABOUT SQUARELY IN THE
CENTER OF CWA, A LTL S OF HLG. BUT AVN MODEL KEEPS THE FRONT 30 MI
FURTHER S. HIEST RH IN SRN HALF OF CWA. MESOETA IMPLIES SOME CLEARING
THU AFTN. AVN MODEL IS REPEATING ITS PERFORMANCE OF 24 HRS AGO, WHEN IT
PUT MOST PCPN IN NRN PA. WHILE AN MCC MAKES IT OVER THE RIDGE TOP, I
THINK IT WL FADE AS IT MOVES FURTHER E. MAIN PCPN SHUD COVER SRN HALF
OF CWA. MESOETA KEEPS LI NEGATIVE ACROSS SRN PART OF CWA. SRN PART ALSO
HAS MORE MOIST CONV FLUX. WL STILL MENTION CHC TSTMS ENTIRE CWA,
ALTHOUGH SRN PART MORE LIKELY. SPC HAS SVR THREAT ALONG SRN PART OF CWA.

3HR PCPN ON MESOETA IMPLIES NO PCPN NRN HALF CWA AFT 15Z. AM NOT BRAVE
ENUF TO OMIT IT ENTIRELY, SO I WL MAKE POPS IN THE N LOWER THAN S. PLUS
PWATS ARE HIER S, 1.7 THERE VS 1.0 INCH N.

NGM & AVN TEMPS ARE SIMILAR TDA & TONIGHT. AVN 5 DEG HIER THU. WL TAKE
AVG FOR THU, BUT GO WITH NGM TDA AND TONIGHT.

.PBZ...NONE.z

In the hours before

Special weather statement, Jun 6, 3:35 AM EST, 3 hours 15 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-061500-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT WED JUN 6 2001

...SEVERE THUNDERSTORMS POSSIBLE IN SOUTHERN-MOST AREAS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY
TONIGHT...APPROXIMATELY SOUTH OF A LINE....FROM ZANESVILLE OHIO...TO
MOUNDSVILLE WEST VIRGINIA...TO UNIONTOWN PENNSYLVANIA.

THE PRIMARY THREAT IN THOSE AREAS WILL BE LARGE HAIL AND DAMAGING WIND
LATER TODAY.

FURTHER NORTH...ANY THUNDERSTORMS THAT DO DEVELOP...WILL LIKELY NOT BE
SEVERE. PERIODS OF HEAVY RAIN ARE POSSIBLE EARLY THIS MORNING...AND
AGAIN...LATER THIS AFTERNOON AND EVENING.

SKYWARN AND HAM RADIO ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Belmont

When
June 6, 6:50 AM EST to 10:20 AM EST
Where
Belmont County, St Clairsville
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

Strong thunderstorms produced rainfall amounts of between 1.5 and 2 inches in less than 2 hours over the eastern part of the county, and caused minor road and basement flooding in many areas, including the St. Clairsville, Glencoe, Colerain and Neffs areas. A retirement center in Neffs had a few inches of water in some of its units as a result of poor drainage around the building. In Warnock, the Post Office was evacuated due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251586.